MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH ARTIS Q ZEEGO; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH ARTIS Q ZEEGO; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848283
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q zeego system.The user reported that the carrier arm of the monitor partially fell out of the support rails because the end stops were not present.There is no report of impact to the state of health of any patient or user involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a hardware error.The mechanical end stops were missing on one side of the monitor's ceiling rail system which led to the problem reported.The end stops are mechanical end stops that normally limit the movement of the monitor's non-motorized ceiling carriage.The ceiling carriage is used to move the entire ceiling pendant, including the monitor, to the desired position away from the patient.To do this, the user manually pulls the stand into the desired position or is stopped at the end of the rails by the mechanical end stops mentioned above.In the given case, these end stops were not correctly attached according to the instructions, which led to the overhead trolley slipping out on one side.In this condition, the unit is no longer operational and service intervention is necessary.Whether the end stops were present at all at the time of the incident could not be clarified by the investigation, especially since they could not be found during the inspection of the system.However, chatter marks or imprints of the associated mounting screws prove that both end stops had previously been mounted in the parallel ceiling rails.Who ultimately removed them and for what purpose could not be clarified by the investigation.The system had been improperly modified and no longer complied with the specification.Both the on-site investigation and the detailed investigation at the factory revealed that this was neither a design problem nor a systematic problem, but rather a one-time, individual work error by the person performing the work, who acted contrary to the installation instructions and removed the end stops.The system was inspected by the local technical department, repaired and the functionality was finally tested.A possible general error, which would require corrective measures of the installed base, could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS Q ZEEGO
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstr. 1
forchheim, germany 91301
GM  91301
MDR Report Key11998697
Report Number3004977335-2021-84788
Device Sequence Number1100232
Product Code OWB
UDI-Device Identifier04056869010007
UDI-Public04056869010007
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848283
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer08/19/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1